Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2001, 12:14 AM EDT for Richmond County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 12:14 AM EDT (04:14 UTC)
- Expired
- Jul 1, 2001, 1:00 AM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Richmond County, NY
The radar
The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
793 WUUS51 KOKX 010414 SVROKX NYC085-010500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1214 AM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RICHMOND COUNTY IN SOUTHEAST NEW YORK * UNTIL 100 AM EDT * AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF HUGUENOT...OR ABOUT OVER SOUTH RIVER...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTH OF HUGUENOT AT 1225 AM EDT $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4055 7447 4037 7446 4037 7344 4062 7345
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:03 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 10:03 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1003 PM EDT SAT JUN 30 2001 WITH TROF MOVG THRU THE AREA WL KP A CHC OF TSTMS IN ALL AREAS UNTIL AFTER MIDNIGHT. TROF MOVG THRU BY 06Z. COULD BE SOME PATCHY FOG DEVELOPING IN RAIN AREAS. WINDS AT THE BUOYS 15 TO 20 KT AND WL UP WINDS ON THE CSTL...WL KP HEADLLINE OF SCA MAY BE NEEDED SUN NIGHT. TIMING OF CDFNT STIL AROUNF 00Z MON. MUCH COOLER AND DRIER AIR MOVG IN BEHIND sTHE FNT FOR THE START OF THE WEEK. .OKX...NONE.
In the hours before
Local storm report, Jun 30, 7:51 PM EDT, 4 hours 23 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM NEWTOWN CT WIND DAMAGE
06/30/01 FAIRFIELD 2 TREES DOWN...WIRES DOWN
0720 PM SEYMOUR CT WIND DAMAGE
06/30/01 NEW HAVEN TREE LIMBS AND TREE DOWN
0725 PM SHELTON CT WIND DAMAGE
06/30/01 FAIRFIELD TREE LIMBS DOWN...SEVERAL
HOKUSES STRUCK BY LIGHTNING
0725 PM ANSONIA CT WIND DAMAGE
06/30/01 NEW HAVEN TREE LIMBS AND TREE DOWNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:18 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 42 min |
| Jul 1, 3:07 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 38 min |
| Jul 1, 3:37 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 23 min |
| Jul 1, 3:49 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 41 min |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 52 min |
| Jul 1, 4:26 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 34 min |
| Jul 1, 4:48 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 27 min |
| Jul 1, 5:04 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 41 min |
| Jul 1, 5:22 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.